MAUDE Adverse Event Report: CONMED LARGO HALL TITAN DUAL TRIGGER BATTERY HANDPIECE; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL TITAN DUAL TRIGGER BATTERY HANDPIECE; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO9200B
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the pro9200b, hall titan dual trigger battery handpiece device was being used during a reverse total shoulder arthroplasty procedure on (b)(6) 2024, and ¿titan drill spinning on own¿.Further assessment found that the surgeon "stopped drilling and then the drill started spinning on its own", and "the battery that was in use had a partially eroded posisitve terminal.It was also taken out of service".Additionally, the sales representative stated "no reason to believe it was the battery or a manufacturing issue, they was old and when i looked at it it had allot of corrosion from poor upkeep".The procedure was completed with an unnamed alternate device and a delay of 5 minutes.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.The device l3000lg, hall large lithium battery was used during this reported event and will be listed as a concomitant device; there is no allegation against it.
 
Additional Manufacturer Narrative
The reported event of ¿stopped drilling then started spinning on its own¿ is not confirmed.Additionally, evaluation found the radial lip seal worn/failed.Parts were replaced and the device repaired; the device was final tested and met all specifications.A device history record review was not conducted as the device has been in the field for more than 12 months.The service history was reviewed, and no prior data was found.(b)(4).Per the instructions for use, the user is advised to perform the required preoperative functional tests for the equipment and accessories prior to each use.After each use, thoroughly clean and inspect the handpiece and accessories.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
HALL TITAN DUAL TRIGGER BATTERY HANDPIECE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key19060816
Report Number1017294-2024-00037
Device Sequence Number12431604
Product Code HAB
UDI-Device Identifier40845854050836
UDI-Public(01)40845854050836(11)230112
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO9200B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
L3000LG, HALL LARGE LITHIUM BATTERY; L3000LG, HALL LARGE LITHIUM BATTERY
Patient SexUnknown
Patient EthnicityNon Hispanic